MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802)
Date of Event 10/17/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3b endoleak with sac growth was identified while the patient was being treated for a bowel obstruction.The patient was reported as stable and an intervention has been scheduled.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3b endoleak with sac growth was identified while the patient was being treated for a bowel obstruction.The patient was reported as stable and an intervention has been scheduled.Subsequent to the initial report, additional information was received that the patient due to complications from her small bowel instruction surgery.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.Several requests were made for medical imaging; however, no response was received.The reported type iiib endoleak with sac growth was unconfirmed due to the lack of relevant medical imaging.The reported patient death was confirmed from the discharge summary received.The patents death was most likely anatomy related (small bowel obstruction not related to the evar procedure).Post resection of the small bowel obstruction there was the sequelae of hypotension, respiratory failure during a dialysis procedure.No procedure harms were identified.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted; therefore, no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: b2: outcomes attributed to adverse vent - updated; b5: describe event or problem ¿ updated; h1: type of reportable event - updated; h6: result code ¿ remove 3221; h6: conclusion code ¿ remove 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9329097
Report Number2031527-2019-00510
Device Sequence Number11417228
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)171212
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2017
Device Model NumberBA28-100/I16-40
Device Lot Number1252327-022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2019
Supplement Date Received by Manufacturer11/17/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT 1333222-017.; VELA SUPRARENAL, LOT 1333222-017
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age83 YR